Flood, Gallatin
- When
- May 10, 7:00 AM CST to May 24, 11:00 AM CST
- Where
- Gallatin forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
The Wabash River rose above flood stage in response to frequent thunderstorms in early May. 2 feet on May 19.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Wabash River rose above flood stage in response to frequent thunderstorms in early May. At Mount Carmel, where flood stage is 19 feet, the river crested at 23.2 feet on May 19. Fifth Street that parallels the river was closed. A restaurant along the river was closed. Several local river roads were flooded. At New Harmony, Indiana, where flood stage is 15 feet, the river crested at 16.93 feet on May 20. This resulted in minor flooding of woods and fields near New Harmony. The flooding was relatively significant to farmers who had begun field operations in the flood plain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SAT MAY 10 2003 MESOETA/GFS/NGM ALL IN AGREEMENT ON TIMING OF FROPA...WHICH IS SIGNIFICANTLY SLOWER THAN PREVIOUS RUNS. 00Z MODELS SUGGEST BEST TIME PERIOD FOR FROPA/ASSOCIATED STRONG CONVECTION DEFINITIVELY IN THE SAT NIGHT PORTION OF THE FORECAST. NUMERICAL GUIDANCE RESPONDS IN KIND EXCEPT NGM BASED MOS DOES NOT REFLECT THE HIGHER OVERNIGHT POPS...PUTTING MORE OF AN EMPHASIS ON PCPN TO THE NORTH IN THE VCNTY OF THE LOW. WITH NGM MOS BEING THE ODD BALL OUT AND EVEN THE NGM PLAN VIEW SHOWING ENHANCEMENT OF MRH FIELD ALONG BOUNDARY WE WL GO W/THE HIGHER POPS WHICH ARE ALSO REFLECTED IN THE GOING FORECAST. THE ONLY CHANGE WL BE W/REGARD TO THE TIMING...THUS LENDING TO A COMBO OF CURRENT GROUPINGS AND ONLY A N-S BREAKOUT FOR TEMPS REALLY NEEDED...WITH ALL CONVECTION EAST BY 12Z SUN. 1ST PERIOD CONVECTION IS ALSO FCST W/THE HIGHEST CHANCE NORTH...ALBEIT THE SWODY1 MDT RISK FA-WIDE IS ASSOCIATED MAINLY W/THE FRONT TONIGHT. AFTER THAT THE FCST IS BASICALLY UNCHANGED WITH A DRIER/COOLER START TO THE WORKWEEK TRANSITIONING TO A STORMIER PATTERN BY MID-LATE WEEK. NEW MEX GUIDANCE IN LINE W/PREVIOUS RUNS AND GOING NOS. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE..TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY BOTH TODAY AND TONIGHT. THE BEST CHANCE OF SEVERE STORMS WILL BE TONIGHT WITH THE FRONTAL PASSAGE ITSELF...WHEN THERE WILL BE A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TONIGHT AND IS POSSIBLE TODAY.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352249, 5352250, 5352251.